Nexplanon/Implant Implications? Or serious problem?


Q: Hi, i am a 19yr old student living away from home/my gp, who cannot get through to the university doctor service. i have the nexplanon implant in my arm and it is my second, the first i had for 3 years and this one for just under half a year. I have had various problems since i had the new one implanted.

firstly: i have woken up with a white bump on the implant twice which is extremely itchy yet will go after a few hours,
secondly: when i had a sinus infection, i had coughed up an unusual amount of blood clots in the back of my throat,
thirdly: i have been on and off an unusual period (mostly on) for just over a month now, it gets worse after sex, the first time i started was after painful sex,
fourth: i get constant bladder infections when i drink alcohol - although this may not be to do with it,
lastly: when i had my old implant i got unusual marks on my inner thighs that would not go away with a glass, yet these disappeared after a month or so and i have not thought about it since,

i am wondering whether the implant is causing more trouble than its worth as i dont have sex as much as i used to due to a long distant relationship. advice/ a proffesional opinion would be much appreciated. thankyou

Symptoms:  Mentioned in above question

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I recently used Encare as a contraceptive, but I was not able to put it into the cervix properly, so I just left it i...

Q: Would the morning after be worth getting if engaged in unprotected sex approx 9 or 10 days after getting a positive o...

Q: Is it normal having vaginal bleeding after taking Postinor 1 tablet? I take the tablet five days ago and bleeding is ...

Q: My girlfriend drank nordette yeterday at 8 as an Ecp and drank again 12 hours later. Today she should be expecting he...

Q: I took the morning after pill yesterday (36 hours after intercourse) as I have been off the pill for quite awhile due...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon